| Catalog Number |
MCP427H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation a manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- what was the name of the procedure? -what was being done when the needle pulled-off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? -did the needle fall into the patient? if so, please provide the following information: -were x-rays taken to locate the needle? -was the needle piece removed from the patient during the same procedure? -does the needle remain in the patient¿s tissue? -what tissue structure is it located? size of the needle retained -are any plans in place to remove the needle piece in future? -if retained, what is the surgeon's opinion of consequences to the patient?.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.The sutures keep coming off of the needle during use.There was no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.One open box with twenty-six representative unopened samples was received for analysis.Product code mcp427h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.